MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TT16.00F6-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Scar Tissue (2060); Blister (4537)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced burns around the belly button after a thermage flx treatment to the abdomen, and that the burns scarred.The facility reported that the energy levels were maintained between 0.5 ¿ 1.0 throughout the procedure.No other treatments were being performed at the same time in the symptom area, and to the best of the provider¿s knowledge none had been performed within the prior ninety days.Solta cryogen and six tubes of solta coupling fluid were used during the treatment.The treatment tip was inspected prior to this initial use, with nothing atypical noted.The treatment tip was inspected throughout the treatment and no anomalies were noted.The patient visited a doctor approximately 13 days after the treatment and was diagnosed with a hypertrophic scar.Spotted scars were observed on the abdominal wall.The patient showed a picture from the date of the incident and the doctor stated it's likely from a burn.The patient stated the wound was painful but not itchy and denied any other concern during the treatment.Three provided undated pictures were reviewed by the solta medical reviewer.In the first photo, no injury is visible.In the second photo, there is erythema around the umbilicus and blisters under the umbilicus.Photo three shows minor scabs under and on one side of the umbilicus.
 
Additional Manufacturer Narrative
The treatment tip has been requested for evaluation.The investigation is underway.
 
Additional Manufacturer Narrative
The reporter originally provided the incorrect treatment tip serial number for the event.The serial number is now corrected in d4 with the corrected manufacturing date present in h4.The treatment tip has been returned for evaluation but has not yet been evaluated.The datalogs have been reviewed, with the following errors occurring during the treatment: quantity - error id - description - percent of reps 2 - ec785 - err_treatment_tip_lifted_prematurely - 2.99% 3 - ec78a - err_treatment_tip_force_high - 4.48% 13 - ec78c - err_treatment_tip_temp_high - 19.40%.Based on the evaluation of the data, the system and handpiece performed as expected.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction: d4 (model number and udi) corrected to correspond to corrected serial number.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.According to the datalog review, treatment tip force high, treatment tip lifted prematurely, and treatment tip temperature high error codes were displayed during the treatment.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip was returned for evaluation and passed leak and thermistor testing.The test failed visual inspection due to corner glue being concave.A spot of glue was observed on the membrane of the tip.The concave glue does not cause risk to patient since glue is present in the corner mentioned.No dielectric breakdown was observed.No functional testing was able to be performed due to the tip being expired.A review of manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage flx system user manual, burns are a known possible adverse patient reaction to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Based on the available information, burns are a known potential reaction to thermage flx treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
H6 and h10 correction: it was identified that the datalogs returned and evaluated for the treatment did not correspond to the treatment.The returned datalog does not show treatment with body tip used in the treatment.No other datalogs are available for evaluation.Removed code event history log review 4121 from type of investigation as datalogs are not available.Conclusion codes updated.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20540657
Report Number3011423170-2024-00217
Device Sequence Number20526288
Product Code GEI
UDI-Device Identifier00816995021360
UDI-Public00816995021360
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberTT16.00F6-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by Manufacturer10/31/2024
12/11/2024
02/19/2025
Initial Report FDA Received Date10/26/2024
Supplement Report FDA Received Date11/27/2024
01/08/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale